Alert archive / Louisiana / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 134, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jun 27, 2004, 9:45 AM CDT for Washington Parish, Louisiana. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2004, 9:45 AM CDT (14:45 UTC)
- Expired
- Jun 27, 2004, 10:30 AM CDT
- In force
- 45 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
County Washington Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 2.8 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1874 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 813 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
955 WUUS54 KLIX 271445 SVRNEW LAC117-271530- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 945 AM CDT SUN JUN 27 2004 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WASHINGTON PARISH IN SOUTHEAST LOUISIANA THIS INCLUDES THE CITIES OF...FRANKLINTON...BOGALUSA * UNTIL 1030 AM CDT * AT 939 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER MOUNT HERMAN...OR ABOUT 9 MILES WEST OF FRANKLINTON...MOVING EAST AT 30 MPH. THIS IS A DANGEROUS STORM WITH DAMAGING WINDS...STAY INDOORS AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. LAT...LON 3100 9034 3072 9026 3071 8987 3101 8976 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 3:30 AM CDT, 6 hours 15 minutes earlier.
Area forecast discussion, Jun 27, 3:30 AM CDT, 6 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 330 AM CDT SUN JUN 27 2004 .DISCUSSION... WILL BE DRASTICALLY CUTTING POP NUMBERS FOR TODAY. DRY AIR AS ADVERTISED BY YESTERDAYS MODEL SOLUTIONS WAS RIGHT ON TARGET. THIS MORNING...THE DRY SUBSIDENT AIR IS ON THE LEADING EDGE OF SHORT WAVE RIDGE BUCKELING UP INTO THE CENTRAL GULF COAST. THIS CAN BE SEEN BEST ON WV IMAGERY. THIS SUBSIDENT REGION SHOULD NOT MOVE MUCH TODAY WITH THE TROUGH KEEPING THINGS TIED UP TO THE WEST. THE GRADIENT WHERE SH/TS FORM WILL BE SHARP. CURRENTLY WILL GO WITH ISOLATED OVER THE EASTERN MOST PORTION OF AREA WHILE BETTER MOISTURE PROFILES HOLD ON FROM NEW ORLEANS WEST KEEPING POP NUMBERS A LITTLE HIGHER. INTERESTING THING TO SEE TODAY IS HOW THE SQUEEZE PLAY WILL BE HANDLED BY THE TWO SYSTEMS. ATTM A SHORT WAVE MOVING NE ALONG THE EAST SIDE OF THE TROUGH AXIS IN TX AND THE RIDGING OVER THE CENTRAL GULF COAST IS SQUEEZING AN AREA OF INCREASED MOISTURE BETWEEN THEM. CANT RULE OUT MORNING ACTIVITY STARTING UP DUE TO THIS FEATURE WHICH AFTER LOOKING AT RADAR IS ACTUALLY STARTING. THIS ACTIVITY SHOULD RELAX ONCE THE CURRENT SHORT WAVE OVER WESTERN LA EJECTS NE. THE NEXT ONE WILL BE MOVING IN LATER THIS MORNING AND AFTERNOON. WITH THE SHORT WAVE RIDGING IN BASICALLY THE SAME PLACE...WOULDNT BE SURPRISED TO SEE A FEW TS GO SEVERE SINCE WE SHOULD GET PLENTY OF HEATING THROUGH MID DAY AND THE SQUEEZE PLAY ONCE AGAIN COMMENCES DUE TO THE NEXT SHORT WAVE. THE LINE WHERE TS FORM AND/OR GO SEVERE SHOULD SET UP QUITE SHARP ONCE AGAIN. THE LINE SHOULD BE FROM POPLARVILLE TO NEW ORLEANS TO HOUMA. ANY CITY ALONG AND WEST OF THIS LINE WILL HAVE A CHANCE AT SEEING SCATTERED SH/TS AS WELL AS THE POSSIBILITY OF AN ISOLATED SEVERE TS. WILL MENTION THIS IN HWO THIS MORNING. TROUGH OUT WEST THAT HAS BEEN SENDING NUMEROUS SHORT WAVES ACROSS THE AREA SHOULD BEGIN TO LIFT OUT TODAY AND WEAKEN. THE STATIONARY SFC BOUNDARY OVER NORTHERN LA SHOULD NOT MAKE MUCH HEADWAY THROUGH THE WEEK AND AS THOUGHT YESTERDAY...THE AVN IS BACKING OFF ON DRY AIR SURGE FARTHER SOUTH AND IS NOW BRINGING IT EASTWARD WHICH SEEMS MORE LIKELY. THIS KEEPS THE MAJOR RAINFALL NORTH OF THE AREA. BUT POPS DO NOT DROP SIGNIFICANTLY BUT SETTLE BACK TO A MORE SEANONAL TREND FOR A WHILE. THE CBRZ BEGINS TO GET STARTED AGAIN BY MONDAY AND TUESDAY CAUSING EARLY SH/TS TO BREAK OUT AND MAKING ITS WAY AS FAR INLAND AS THE STATIONARY SFC BOUNDARY. OTHERWISE THE HOT MUGGIES ARE BACK FOR EXTREME SE LA AND SOUTH MISS COASTS. && PRELIMINARY POINT NUMBERS... MCB 88 70 89 71 / 40 20 50 20 BTR 90 72 91 72 / 40 20 40 20 MSY 90 75 91 75 / 30 10 30 20 GPT 86 73 88 74 / 20 00 30 20 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. MS...NONE. COASTAL WATERS...NONE. && 17
Hazardous weather outlook, Jun 27, 6:10 AM CDT, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 610 AM CDT SUN JUN 27 2004 LAZ034>040-046>050-056>067-MSZ068>071-077-271600- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-IBERVILLE- LIVINGSTON-LOWER LAFOURCHE-LOWER TERREBONNE-ORLEANS-PEARL RIVER-PIKE- POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-ST JOHN THE BAPTIST- ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-UPPER LAFOURCHE- UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-WALTHALL- WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 610 AM CDT SUN JUN 27 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST MISSISSIPPI AND A LARGE PORTION OF SOUTHEAST LOUISIANA. .DAY ONE...TODAY AND TONIGHT RIVER FLOODING... MANY AREA RIVERS ARE AT OR ABOVE FLOOD STAGE. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENTS FOR DETAILS. THUNDERSTORMS... SCATTERED THUNDERSTORMS ARE EXPECTED TODAY. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...BUT AN ISOLATED SEVERE THUNDERSTORMS IS POSSIBLE. THE MAIN HAZARDS WITH ANY SEVERE THUNDERSTORMS THAT DEVELOP WILL BE WIND GUSTS TO 58 MPH OR GREATER...LARGE HAIL AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE POTENTIAL FOR LOCALLY HEAVY RAINS WILL PERSIST THROUGH TUESDAY. ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE ALSO POSSIBLE EACH DAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME. LAZ068>070-MSZ080>082-271600- HANCOCK-HARRISON-JACKSON-LOWER JEFFERSON-LOWER PLAQUEMINES- LOWER ST BERNARD- 610 AM CDT SUN JUN 27 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL MISSISSIPPI AND COASTAL SECTIONS OF EXTREME SOUTHEAST LOUISIANA. .DAY ONE...TODAY AND TONIGHT RIVER FLOODING... MANY AREA RIVERS ARE AT OR ABOVE FLOOD STAGE. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENTS FOR DETAILS. THUNDERSTORMS... ISOLATED THUNDERSTORMS ARE EXPECTED TODAY. NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE POTENTIAL FOR LOCALLY HEAVY RAINS WILL PERSIST MONDAY AND TUESDAY. AN ISOLATED STRONG THUNDERSTORM IS POSSIBLE EACH DAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME. 17
In the hours before
Local storm report, Jun 27, 9:01 AM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
901 AM CDT SUN JUN 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0840 AM TSTM WND DMG WATSON 30.58N 90.95W
06/27/2004 LIVINGSTON LA LAW ENFORCEMENT
TREES DOWN IN SEVERAL LOCATIONS...BLOCKING ACCESS TO
NUMEROUS ROADS.
&&
22Special weather statement, Jun 27, 9:18 AM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 918 AM CDT SUN JUN 27 2004 LAZ037>040-050-MSZ069>071-271505- AMITE-LIVINGSTON-PIKE-ST HELENA-ST TAMMANY-TANGIPAHOA-WALTHALL- WASHINGTON- 918 AM CDT SUN JUN 27 2004 ...STRONG THUNDERSTORMS MOVING ACROSS MUCH OF EAST CENTRAL LOUISIANA AND EXTREME SOUTH MISSISSIPPI... ...SEVERE THUNDERSTORM POTENTIAL INCREASING... AT 907 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS...SOME STRONG...EXTENDING FROM NEAR MCCOMB MISSISSIPPI...TO GREENSBURG LOUISIANA...TO NEAR LIVINGSTON. ADDITIONAL THUNDERSTORMS HAVE DEVELOPED AHEAD OF THE LINE FROM TYLERTOWN MISSISSIPPI TO NEAR HAMMOND LOUISIANA. MOVEMENT OF THE LINE OF THUNDERSTORMS WAS EAST AT 20 MPH WITH INDIVIDUAL STORMS MOVING NORTHEAST AT 30 MPH. AT 840 AM...THE LIVINGSTON PARISH SHERIFFS OFFICE REPORTED TREES DOWN IN SEVERAL LOCATIONS IN THE WATSON AREA. THE STRONGER STORMS WILL PRODUCE FREQUENT LIGHTNING...WINDS GUSTS TO 50 MPH...SMALL HAIL...AND HEAVY DOWNPOURS OF RAIN AS THEY MOVE ACROSS THE INTERSTATE 55 CORRIDOR...EASTWARD TOWARDS TYLERTOWN...FRANKLINTON...AND FOLSOM THROUGH 10 AM. A FEW STORMS MAY BECOME SEVERE AND PRODUCE WINDS OVER 60 MPH AND PENNY SIZE HAIL LATER THIS MORNING. STAY TUNED TO NOAA WEATHER RADIO AND MEDIA OUTLETS FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS ON THESE STORMS. && 22
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 11:03 AM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany | 27 min |
| Jun 27, 11:31 AM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany | 44 min |
| Jun 27, 12:24 PM CDT | Flash Flood Warning | LIX | Saint Tammany | 3 hr |
| Jun 27, 1:26 PM CDT | Special Marine Warning | LIX | 64 min | |
| Jun 27, 2:49 PM CDT | Special Marine Warning | LIX | 56 min | |
| Jun 27, 2:54 PM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany | 36 min |
| Jun 27, 3:01 PM CDT | Special Marine Warning | LIX | 59 min | |
| Jun 27, 4:10 PM CDT | Special Marine Warning | LIX | 50 min | |
| Jun 27, 4:10 PM CDT | Special Marine Warning | LIX | 50 min | |
| Jun 27, 4:55 PM CDT | Special Marine Warning | LIX | 65 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.